Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 29, 2010, 11:31 PM MST for Pima County, Arizona. It was in force for 119 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2010, 11:31 PM MST (06:31 UTC)
- Expired
- Jul 30, 2010, 1:30 AM MST
- In force
- 119 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 12:05 AM MST | FLASH FLOOD | 1 Ese Tucson, AZ | NUMEROUS STREETS FLOODED IN MIDTOWN TUCSON. |
| Jul 30, 12:15 AM MST | FLASH FLOOD | Tucson, AZ | VEHICLE TRAPPED IN RISING WATER 2ND ST. AND EUCLID AVE. |
| Jul 30, 12:30 AM MST | FLASH FLOOD | 4 Ene Tucson, AZ | ALAMO AND ARCADIA WASHES FLOODED...BLOCKING SEVERAL STREET CROSSINGS. |
| Jul 30, 12:35 AM MST | FLASH FLOOD | 2 Ssw Tucson, AZ | ARROYO CHICO FLOODED NEAR CHERRY ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 6.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WGUS55 KTWC 300631 FFWTWC AZC019-300830- /O.NEW.KTWC.FF.W.0027.100730T0631Z-100730T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1131 PM MST THU JUL 29 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF TUCSON... * UNTIL 130 AM MST * AT 1124 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM NORTH TUCSON THROUGH THE SAHUARITA AREA SOUTH OF TUCSON. THESE STORMS WERE MOVING SLOWLY WEST AND GENERATING OVER AN INCH OF RAINFALL IN 30 TO 45 MINUTES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH TUCSON...DAVIS-MONTHAN AIR FORCE BASE AND CATALINA FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3225 11114 3233 11085 3195 11068 3186 11097 $$ MEYER
3 follow-up statements
236 WGUS75 KTWC 300705 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1205 AM MST FRI JUL 30 2010 AZC019-300830- /O.CON.KTWC.FF.W.0027.000000T0000Z-100730T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1205 AM MST FRI JUL 30 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST FOR EAST CENTRAL PIMA COUNTY... AT 1154 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS MUCH OF THE TUCSON METRO AREA AND SOUTHWARD. RAINFALL AMOUNTS IN EXCESS OF 1 INCH IN 30 TO 45 MINUTES HAVE BEEN NOTED WITH THE HIGHEST TOTAL NEAR 1.22 INCHES ON THE ALAMO WASH NEAR GLENN STREET. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3225 11114 3233 11085 3195 11068 3186 11097 $$ MEYER
200 WGUS75 KTWC 300743 RRA FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1243 AM MST FRI JUL 30 2010 AZC019-300830- /O.CON.KTWC.FF.W.0027.000000T0000Z-100730T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1243 AM MST FRI JUL 30 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MST FOR EAST CENTRAL PIMA COUNTY... AT 1236 AM MST...LOCALLY HEAVY RAINFALL CONTINUED ACROSS PORTIONS OF EASTERN PIMA COUNTY...WITH THE STRONGEST STORMS NOW MAINLY ACROSS FAR NORTHERN TUCSON INTO THE ORO VALLEY AND CATALINA AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON LAT...LON 3225 11114 3233 11085 3195 11068 3186 11097 $$ MEYER
318 WGUS75 KTWC 300835 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 135 AM MST FRI JUL 30 2010 AZC019-300845- /O.EXP.KTWC.FF.W.0027.000000T0000Z-100730T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 135 AM MST FRI JUL 30 2010 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL PIMA COUNTY... HEAVY FLOW FROM EARLIER RAINFALL WILL CONTINUE THIS MORNING...AND AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 345 AM MST. LAT...LON 3225 11114 3233 11085 3195 11068 3186 11097 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 8:51 PM MST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 29, 8:51 PM MST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 851 PM MST THU JUL 29 2010 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES ACTING ON DEEP MOISTURE IN PLACE OVER SOUTHEAST ARIZONA WILL BRING INCREASED THUNDERSTORM CHANCES THROUGH THIS WEEKEND. VERY HEAVY RAIN...FLOODING AND ISOLATED MICROBURSTS WILL BE THE MAIN THREATS. && .DISCUSSION...SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUED ACROSS PARTS OF GRAHAM...COCHISE AND EASTERN SANTA CRUZ COUNTIES. THIS ACTIVITY WAS SLOWLY MOVING WESTWARD AND MAY MOVE INTO PARTS OF EASTERN PIMA AND PINAL COUNTIES YET TONIGHT. OVERALL...EXPECT ACTIVITY TO DIMINISH AFTER MIDNIGHT BUT CANNOT RULE OUT A FEW SHOWERS OR THUNDERSTORMS THROUGH AT LEAST 12Z FRI. OTHERWISE...STILL LOOKING AT FAVORABLE CONDITIONS FOR ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY AND OVER THE WEEKEND. PLEASE REFER TO THE PREVIOUS DISCUSSION SECTION BELOW FOR MORE DETAILS. && .AVIATION...SCT-LCLY TSRA WILL HAVE SCT-BKN BASES AROUND 5-7KFT WITH CIGS/VSBYS REACHING THE MVFR CATEGORY AT TIMES IN TSRA WITH MOUNTAINS OBSCURATIONS PREVALENT THROUGH 10Z FRI. AFT 10Z FRI EXPECT ISOLD SHOWERS WITH SCT-BKN BASES OF 7-9KFT AGL ALTHOUGH LOWER CLOUDS AND FOG OBSCURING MOUNTAINS WILL BE POSSIBLE FROM 10Z-15Z. SFC WINDS WILL BE LESS THAN 10 KTS...EXPECT GUSTS NEAR 40 KTS NEAR THE STRONGER THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .PREV DISCUSSION...UPPER CIRCULATION MOVING W FROM NM WEAKENS FURTHER WHILE THE ONE OVER BAJA NUDGES SLIGHTLY NORTHWARD. THIS MAY ACTUALLY CREATE A MORE CONDUCIVE ENVIRONMENT TO LIFT MOISTURE REMAINING IN PLACE. HAVE MAINTAINED OR SLIGHTLY RAISED POPS. LATEST SREF CONTINUES TO POINT TO MORE WIDESPREAD HEAVIER RAIN SO FLASH FLOOD WATCH MAY END UP MORE SUITED FOR FRIDAY AND/OR SATURDAY THAN TODAY. MODELS LOOK MORE ACTIVE SUN AND MON THAN DURING PREVIOUS RUNS BUT FOCUS MAY NEVERTHELESS BE SHIFTING INTO NWD CWFA AND NORTHWARD. DID RAISE SOME OF THE OVERNIGHT POPS SAT NGT AND SUN NGT THOUGH DUE TO CONTINUED DEEP MOISTURE AND DISTURBANCES IN THE AREA. DID NOT MAKE MUCH IN THE WAY OF CHANGES TO LATER PERIODS AT THIS TIME. MODELS SUGGEST THAT TUES/WED COULD BE LESS ACTIVITY THAN OF LATE BUT THAT COULD CERTAINLY CHANGE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 9:43 AM MST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 943 AM MST THU JUL 29 2010 AZZ019-029>035-300700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 943 AM MST THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING WITH DAMAGING WIND GUSTS FROM WET MICROBURTS THE MAIN THREAT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE SLOWLY WESTWARD THROUGH THE EVENING HOURS. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS TO 60 MPH. VERY HEAVY RAIN OF 2 INCHES IN ONE HOUR COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE THROUGH THE WEEKEND...AND INTO NEXT WEEK. LOCALLY DAMAGING WINDS FROM STRONG THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DROZD WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:13 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 74 min |
| Jul 29, 5:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Jul 29, 5:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 35 min |
| Jul 29, 9:05 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Santa Cruz | 3 hr |
| Jul 29, 10:30 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 29, 10:49 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 116 min |
| Jul 29, 11:10 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 29, 11:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jul 30, 12:53 AM MST | Areal Flood Advisory | TWC | Pima, Pinal, Santa Cruz | 3 hr |
| Jul 30, 12:55 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 110 min |
| Jul 30, 3:26 PM MST | Special Weather Statement | TWC | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.